Alert archive / Arkansas / Flash Flood Warnings in 2012
Flash Flood Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jan 25, 2012, 10:14 AM CST for 4 counties in Arkansas. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2012, 10:14 AM CST (16:14 UTC)
- Expired
- Jan 25, 2012, 12:00 PM CST
- In force
- 106 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, AR, Newton County, AR, Pope County, AR, Searcy County, AR
The radar
The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
096
WGUS54 KLZK 251614
FFWLZK
ARC071-101-115-129-251800-
/O.NEW.KLZK.FF.W.0001.120125T1614Z-120125T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1014 AM CST WED JAN 25 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN WESTERN ARKANSAS...
NEWTON COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHERN POPE COUNTY IN CENTRAL ARKANSAS...
WESTERN SEARCY COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL NOON CST
* AT 1013 AM CST...EMERGENCY MANAGEMENT REPORTED AN AREA OF HEAVY
RAINFALL ALONG A LINE EXTENDING FROM NEAR PIERCETOWN TO 2 MILES
NORTH OF HARTMAN. DOPPLER RADAR INDICATES 2 TO 3 INCHES OF RAIN
HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 3 HOURS WITH
ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR.
WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING
PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LOST VALLEY SP... JASPER... CLARKSVILLE...
ZACK... WOODLAND... WITTS SPRING...
WALNUT... UPPER BUFFALO WILDERNESS AREA...
SPADRA... SOLO... SMYRNA...
SAINT JOE... ROSETTA... PRUITT...
POINT PETER... PINEY BAY REC AREA... PIERCETOWN...
MOORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3612 9309 3606 9270 3587 9263 3572 9281
3559 9284 3559 9315 3533 9330 3534 9340
3543 9344 3539 9350 3541 9353 3538 9362
3540 9367 3538 9371 3577 9371 3577 9352
3588 9353 3600 9345 3613 9349
$$
225What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 25, 5:52 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Jan 25, 5:52 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 552 AM CST WED JAN 25 2012 .AVIATION... ACROSS NORTHERN AND WESTERN ARKANSAS...MVFR/IFR CONDITIONS WILL CONTINUE IN HEAVIER RAIN BANDS WITH VCTS/ISOLATED THUNDER POTENTIAL THROUGH MUCH OF THE NEXT 12 HOURS. ACROSS THE SOUTH...THERE WILL BE MORE OF A SCATTERED NATURE TO THE RAINFALL...AND HAVE TEMPO GROUPS FOR SHRA/TSRA. OVERNIGHT...RAINFALL WILL BECOME MORE WIDESPREAD. NORTHEAST WINDS WILL CONTINUE AS SURFACE LOW REMAINS SOUTH OF THE STATE. && .PREV DISCUSSION... /ISSUED 345 AM CST WED JAN 25 2012/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT MODELS CONTINUE TO ADVERTISE RATHER UNSETTLED WEATHER FOR THE NEXT COUPLE OF DAYS AS A SOUTHERN STREAM STORM SYSTEM BRINGS WIDESPREAD PRECIPITATION BACK TO THE MID SOUTH. BIGGEST DIFFERENCES BETWEEN THE MODELS REMAIN THE SPEED IN WHICH THE SYSTEM KICKS OUT. DIFFERENCES DO NOT APPEAR TO BE SIGNIFICANT ENOUGH TO FAVOR ONE SOLUTION OVER ANOTHER AND A BLEND OF MODELS WILL BE USED THIS MORNING. LATEST SURFACE ANALYSIS PLACES A WARM FRONT JUST NORTH OF THE GULF COAST WITH SURFACE LOW PRESSURE OVER EAST CENTRAL TEXAS. ATTENDANT COLD FRONT EXTENDS OFF THE PARENT LOW AND INTO THE RIO GRANDE VALLEY. BOUNDARY IS EXPECTED TO REMAIN NEARLY STATIONARY THROUGH THE PERIOD WITH WIDESPREAD OVERRRUNING PRECIPITATION EXPECTED AS WARM MOIST AIR SURGES NORTHWARD AND OVER THE FRONT. RAINFALL WILL BE ENHANCED BY AN APPROACHING H5 CLOSED LOW WHICH IS CLEARLY VISIBLE OVER FAR WEST TEXAS/SOUTHWEST NEW MEXICO ON MOISTURE CHANNEL IMAGERY THIS MORNING, THE UPPER LOW IS EXPECTED TO MOVE INTO EASTERN TEXAS BY LATE THURSDAY. OVERALL PATTERN SUGGESTS PERIODS OF RAIN WILL CONTINUE THROUGH LATE THURSDAY OR UNTIL THE SYSTEM FINALLY CLEARS THE REGION. THE MAJORITY OF THE FORECAST AREA IS EXPECTED TO SEE BETWEEN AN INCH OR TWO OF RAIN WITH LOCALLY HEAVIER AMOUNTS. AXIS OF HEAVIEST PRECIPITATION SETTING UP FROM WEST CENTRAL INTO NORTHWEST ARKANSAS WHERE UPWARDS OF FOUR INCHES OF PRECIPITATION COULD FALL. SOME THOUGHT WAS GIVEN TO A FLASH FLOOD WATCH BUT WITH FAIRLY HIGH FLASH FLOOD GUIDANCE AND A LONG DURATION EVENT...DECIDED TO HOLD OFF ON HEADLINES FOR NOW. INSTABILITY REMAINS LIMITED THROUGH THE EVENT. THE EXCEPTION IS THE FAR SOUTH WHERE MODELS INDICATE SOME INSTABILITY EXISTS IN THE VICINITY OF THE SURFACE LOW WHEN IT PASSES THROUGH. AS SUCH...WILL JUST MENTION ISOLATED THUNDER AND LEAVE IT AT THAT. NO SEVERE WEATHER IS EXPECTED. SURFACE LOW EXPECTED TO PASS TO THE SOUTHEAST OF THE STATE THURSDAY AFTERNOON WITH UPPER SUPPORT LAGGING SEVERAL HOURS BEHIND FOR A CONTAINING CHANCE OF LIGHT RAIN OVER THE SOUTH. ALL PRECIPITATION WILL CLEAR THE AREA THURSDAY NIGHT WITH HIGH PRESSURE PROVIDING AS DRY DAY FOR FRIDAY. ATTENTION WILL THEN TURN TO A WEAK COLD MOVING THROUGH THE AREA DURING THE DAY SATURDAY. MOISTURE AND DYNAMICS APPEARS TO BE LACKING WITH THIS FEATURE. WILL ONLY CARRY SILENT 10 POPS AT THIS POINT WITH ONLY OCCASIONAL CLOUDINESS NOTING THE PASSAGE OF THE BOUNDARY. EVEN WITH EXPECTED CLOUD COVER AND RAINFALL... TEMPERATURES WILL AVERAGE ABOVE NORMAL FOR LATE JANUARY. WILL GO A TOUCH UNDER GUIDANCE BUT OVERALL THE MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED. LONG TERM...SUNDAY THROUGH TUESDAY HIGH PRESSURE WILL BRING DRY CONDITIONS FOR SUNDAY...BUT RETURN FLOW WILL BRING MOISTURE BACK TO THE STATE MONDAY. CLOUDS WILL INCREASE MONDAY...BEFORE THE NEXT SYSTEM APPROACHES TUESDAY. MODELS ARE DIFFERING ON THE STRENGTH AND SPEED OF THE SYSTEM...SO HAVE ONLY INCLUDED SLIGHT CHANCE POPS FOR NOW. TEMPERATURES WILL CONTINUE THE ABOVE NORMAL TREND THROUGH THE EXTENDED. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
Hazardous weather outlook, Jan 25, 5:00 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST WED JAN 25 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT RAIN CHANCES WILL CONTINUE ACROSS THE STATE TODAY AND TONIGHT...AS GULF MOISTURE MOVES NORTH OVER A WARM FRONT IN LOUISIANA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY...BUT NO SEVERE WEATHER IS EXPECTED WITH ANY STORMS. HEAVY RAINFALL WILL BE POSSIBLE... ESPECIALLY OVER THE NORTHWEST HALF OF THE STATE. RAINFALL AMOUNTS WILL AVERAGE ONE TO THREE INCHES...WITH LOCALLY HEAVIER AMOUNTS ACROSS THE NORTH AND WEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN CHANCES WILL CONTINUE INTO THURSDAY...BEFORE THE UPPER SYSTEM MOVES EAST...AND RAIN ENDS FROM WEST TO EAST. HIGH PRESSURE WILL BRING DRY WEATHER FOR FRIDAY...BEFORE A WEAK FRONT MOVES INTO THE STATE SATURDAY...BUT MOISTURE WILL BE LIMITED WITH THIS FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 9:53 AM CST | River Flood Warning | LZK | Independence, Jackson, Lawrence | 24 hr |
| Jan 25, 10:40 AM CST | River Flood Warning | LZK | White, Woodruff | 27 days |
| Jan 25, 12:07 PM CST | Flash Flood Warning | LZK | Johnson, Newton | 113 min |
Nearby
Flash Flood Warnings in Arkansas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.